Alert archive / Utah / Wind Advisories in 2007

Wind Advisory 10, NWS Salt Lake City, UT

August 19, 2007

NWS Salt Lake City, UT issued this wind advisory at Aug 19, 2007, 1:26 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 1:26 PM MDT (19:26 UTC)
Expired
Aug 19, 2007, 10:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 191926
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
126 PM MDT SUN AUG 19 2007

...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EVENING...

.A STRONG DISTURBANCE WILL CONTINUE TO MOVE THROUGH THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES TODAY. SOUTHERLY WINDS HAVE
INCREASED AHEAD OF THIS SYSTEM ACROSS PORTIONS OF WESTERN AND
CENTRAL UTAH. A DRY COLD FRONT WILL APPROACH THE NORTHWESTERN
PORTION OF UTAH THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS ARE
POSSIBLE BEHIND THE COLD FRONT ACROSS THE GREAT SALT LAKE DESERT
AND MOUNTAINS.

UTZ005-200400-
/O.NEW.KSLC.WI.Y.0010.070819T1926Z-070820T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
126 PM MDT SUN AUG 19 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR THE
GREAT SALT LAKE DESERT AND MOUNTAINS

STRONG GUSTY SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON. AS
THE COLD FRONT MOVES ACROSS THE GREAT SALT LAKE DESERT AND
MOUNTAINS BETWEEN 3 AND 5 PM...WINDS WILL SHIFT TO THE NORTHWEST
AND CONTINUE AT 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH UNTIL
10 PM MDT THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THIS WIND
ADVISORY INCLUDES PORTIONS OF INTERSTATE 80 WEST OF MILE MARKER 77.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ003-015-016-200200-
/O.NEW.KSLC.WI.Y.0010.070819T1926Z-070820T0200Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
126 PM MDT SUN AUG 19 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WEST
CENTRAL AND SOUTHWEST UTAH AS WELL AS THE SALT LAKE AND TOOELE
VALLEYS.

STRONG GUSTY SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED THROUGH THIS EVENING. A COLD
FRONT WILL APPROACH THE WASATCH FRONT BETWEEN 6 AND 8 PM
TONIGHT...SHIFTING WINDS TO THE NORTHWEST. BEHIND THE COLD
FRONT...WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH WITH HIGHER
GUSTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 200201
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
801 PM MDT SUN AUG 19 2007

...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EVENING...

.A DRY COOL FRONT HAS ENTERED NORTHWEST UTAH. HIGH PRESSURE WILL
BUILD OVER NORTHERN UTAH IN THE WAKE OF THIS FRONT FOR MONDAY.

UTZ003-015-016-200315-
/O.EXP.KSLC.WI.Y.0010.000000T0000Z-070820T0200Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
801 PM MDT SUN AUG 19 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

SOUTH WINDS ARE DECREASING EARLY THIS EVENING ACROSS THE AREA. A
DRY COOL FRONT HAS PUSHED INTO UTAH AND HAS PASSES SOUTH OF THE
SALT LAKE AIRPORT AND INTO THE NORTHERN TOOELE VALLEY. THE FRONT
WILL SLOWLY MOVE FARTHER SOUTH OVER NIGHT WITH WINDS AROUND THE
FRONT DIMINISHING.

$$

UTZ005-200400-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-070820T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
801 PM MDT SUN AUG 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL
CONTINUE ACROSS NORTHWEST UTAH THIS EVENING IN THE WAKE OF A DRY
COOL FRONT. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. THIS
WIND ADVISORY INCLUDES PORTIONS OF INTERSTATE 80 WEST OF MILE
MARKER 77. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. 

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

GIBSON
000 
WWUS75 KSLC 200423
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1023 PM MDT SUN AUG 19 2007

UTZ005-200530-
/O.EXP.KSLC.WI.Y.0010.000000T0000Z-070820T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1023 PM MDT SUN AUG 19 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH MIDNIGHT...THEN SLOWLY DECREASE.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 19, 9:43 AM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 19, 9:43 AM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
943 AM MDT SUN AUG 19 2007

.SYNOPSIS...AN UPPER TROUGH WILL MOVE THROUGH THE NORTHERN ROCKIES
TODAY BRINGING INCREASING SOUTHWEST FLOW TO THE REGION. A DRY COLD
FRONT WILL MOVE INTO NORTHERN UTAH THIS EVENING THEN STALL ACROSS
CENTRAL UTAH BY MONDAY MORNING. A DRY WESTERLY FLOW ALOFT WILL
PERSIST THROUGH MID WEEK.

&&

.DISCUSSION...DECENT JET MOVING ACROSS THE EASTERN GREAT BASIN
THIS MORNING. VISIBLE SATELLITE CLEARLY INDICATES A MAINLY DRY
COLD FRONT OVER WESTERN NEVADA AND SOUTHEAST OREGON. THIS BOUNDARY
SHOULD REACH NORTHWEST UTAH LATER THIS AFTERNOON AND CROSS THE
WASATCH FRONT DURING THE EVENING. AHEAD OF THIS FRONT...SOUTHWEST
WINDS WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. WITH DRY
SOUTHWEST FLOW...EXPECT ANY LOW LEVEL MOISTURE TO BE QUICKLY
SCOURED OUT OF THE AREA. THE 12Z KSLC SOUNDING CONTINUED TO
INDICATE 1.00 INCH PRECIPITABLE WATER VALUES. GIVEN THE DEPTH OF
MOISTURE THIS MORNING...THERE MAY BE ENOUGH MID-LEVEL MOISTURE LEFT
AS THE COLD FRONT APPROACHES TO AID IN THE DEVELOPMENT OF AN AREA
OF DRY THUNDERSTORMS. ANY THUNDERSTORMS WOULD DEVELOP MAINLY
ACROSS NORTHWEST UTAH...THE NORTHERN WASATCH FRONT AND INTO THE
WASATCH MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST WYOMING.
NAM QPF CLOSELY MATCHES THIS SITUATION. DUE TO DRYING SUB-CLOUD
ENVIRONMENTS...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS.

ONCE THE COLD FRONT CLEARS THE AREA TONIGHT...GFS INDICATES
SEVERAL WEAK WAVES WILL MOVE ACROSS MAINLY NORTHERN UTAH OVER THE
NEXT FEW DAYS. THESE MAY KEEP TEMPERATURES DOWN A FEW
DEGREES BUT STILL EXPECT TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL.
WILL WAIT FOR THE 12Z GFS/EC BEFORE ADJUSTING ANY LONG TERM GRIDS.

UPDATED ZONES THIS MORNING TO BUMP UP WINDS IN WESTERN AND
NORTHERN PORTIONS OF THE AREA. ALSO REMOVED MENTION OF POPS THIS
MORNING FROM THE MOUNTAINS NORTH OF I-80 AND EXTREME SOUTHWEST
WYOMING.

&&

.AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE AT THE KSLC
TERMINAL THROUGH THIS AFTERNOON. THERE IS A 10 PERCENT CHANCE OF A
NORTHWESTERLY LAKE BREEZE WIND SHIFT BETWEEN 23-01Z. HOWEVER...A
COLD FRONT IS EXPECTED TO MOVE ACROSS THE TERMINAL BETWEEN 01-03Z
SHIFTING WINDS TO THE NORTHWEST AT THAT TIME. THERE IS A 20
PERCENT CHANCE OUTFLOW WINDS FROM THUNDERSTORMS WILL AFFECT THE
TERMINAL BETWEEN 20-01Z TODAY. THIS WOULD BRING GUSTY VARIABLE
WINDS TO THE TERMINAL.

&&

.FIRE WEATHER....FIRE WEATHER...IT WILL BE WINDY ACROSS WESTERN
AND NORTHERN UTAH TODAY AHEAD OF A COLD FRONT. THE FRONT WILL
SWEEP THROUGH NORTHWEST UTAH LATE TODAY AND BRING A WIND SHIFT
WITH MUCH DRIER AIR BEHIND IT. HUMIDITIES SHOULD LOWER TO BELOW
CRITICAL LEVELS FOR NORTHWEST UTAH THIS AFTERNOON AND INTO THE
EVENING. WIND GUSTS OVER 40 MPH POSSIBLE FOR WINDIEST LOCATIONS.
RED FLAG WARNING REMAINS IN EFFECT TODAY. ACROSS SOUTHWEST UTAH
HUMIDITY WILL BE SLIGHTLY TOO HIGH FOR HEADLINES THOUGH IT WILL BE
WINDY. SCATTERED THUNDERSTORMS WILL FORM AHEAD AND NEAR THE COLD
FRONT THIS AFTERNOON. THESE HAVE THE POTENTIAL FOR FREQUENT
LIGHTNING AND STRONG WINDS ACROSS NORTHEAST UTAH FROM SALT LAKE
AND UTAH COUNTIES NORTHEASTWARD INTO WYOMING.

LESS WIND IN THE NORTH ON MONDAY BUT LOW HUMIDITY. CONDITIONS
NEAR CRITICAL FOR SOUTHWEST UTAH WHERE IT WILL REMAIN
BREEZY WITH LOWER HUMIDITY THAN SUNDAY. DRIER AIR SPREADS
ACROSS THE ENTIRE REGION ON MONDAY WITH NO THUNDERSTORMS
EXPECTED.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR FIRE WEATHER ZONES
420...423 AND 434.

WY...NONE.

&&

PUBLIC/AVIATION...CSMITH
FIRE WEATHER...TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 19, 6:05 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 AM MDT SUN AUG 19 2007

UTZ001>016-019>021-517-518-WYZ021-200600-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
605 AM MDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS AND A DRIER AIRMASS WILL CREATE HAZARDOUS FIRE
WEATHER CONDITIONS OVER THE WEST CENTRAL AND NORTHWESTERN UTAH
DESERTS TODAY...INCLUDING THE TOOELE VALLEY. ISOLATED DRY
THUNDERSTORMS WITH STRONG WINDS ARE ALSO POSSIBLE OVER NORTHERN
UTAH LATE THIS AFTERNOON AND THIS EVENING. SEE THE LATEST FIRE
WEATHER PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GENERALLY DRY WESTERLY FLOW WILL DEVELOP OVER THE AREA MONDAY
AND IS EXPECTED TO PERSIST THROUGH AT LEAST MID WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 19, 10:00 AM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             WEST POINT              41.12N 112.10W
08/18/2007  E0.75 INCH       DAVIS              UT   PUBLIC

0759 PM     TSTM WND GST     HILL AFB                41.12N 111.97W
08/18/2007  M68.00 MPH       DAVIS              UT   OTHER FEDERAL

0800 PM     TSTM WND DMG     ROY                     41.17N 112.04W
08/18/2007                   WEBER              UT   PUBLIC

            LARGE BRANCHES DOWN

0803 PM     TSTM WND GST     HILL AFB                41.12N 111.97W
08/18/2007  U59.00 MPH       DAVIS              UT   TRAINED SPOTTER

0805 PM     HAIL             CLEARFIELD              41.10N 112.02W
08/18/2007  M0.75 INCH       DAVIS              UT   TRAINED SPOTTER

0805 PM     HAIL             1 S SOUTH OGDEN         41.16N 111.96W
08/18/2007  E0.75 INCH       WEBER              UT   PUBLIC

&&

ATARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:59 PM MDTSevere Thunderstorm WarningSLCDavis, Tooele46 min
Aug 18, 7:38 PM MDTSevere Thunderstorm WarningSLCWeber37 min
Aug 18, 8:03 PM MDTSevere Thunderstorm WarningSLCDavis13 min
Aug 18, 8:07 PM MDTSevere Thunderstorm WarningSLCMorgan38 min
Aug 18, 8:20 PM MDTSevere Thunderstorm WarningSLCWeber40 min
Aug 18, 9:50 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Weber25 min
Aug 18, 10:14 PM MDTSevere Thunderstorm WarningSLCCache, Weber16 min
Aug 18, 11:03 PM MDTSevere Thunderstorm WarningSLCRich12 min
Aug 19, 3:40 AM MDTRed Flag WarningSLC18 hr
Aug 19, 2:33 PM MDTSevere Thunderstorm WarningSLCCache21 min

Nearby

Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.